I took 50 mg of diphenhydramine HCL and 50 mg of hydroxyzine HCL. Am I going to have a reaction?
i took them within 30 minutes of each other not thinking they might not be ok to take together. should i be worried?
Diphenhydramine and Hydroxyzine are antihistamines medications, and it is important to discuss this with your primary care doctor. These are medications that block the effect of histamine in the body. 50 mg of each is a fairly high dose, but well within the limits for which we would consider prescribing. These medications are often used to counteract the effects of allergic reactions. In some cases they can also be used to assist in sleep. While the main side effects of both of these medications is sedation. Toss, Solomon takes 50 mg of each of these medications is likely to feel quite tired afterwards. However, for most individuals this will be the main and only side effect. I suggest you schedule appointment with a primary care physician to be discuss what medications you should be taking. This is especially important since diphenhydramine can be purchased over-the-counter. Over-the-counter medications are by no means safe to take in any amount. Thus, discussing medications you plan to take for certain symptoms is important to make sure you don't make any mistakes. If you do need antihistamine for allergic reactions, you can talk with your doctor about starting a different medication that does not cause these same sedating side effects. One example of a medication that does not have the side effect is Loratadine.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.